MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7133
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge mr balloon catheter.The device was microscopically and visually examined.At 25.5cm, and 83.4cm from the strain relief, the hypotube of the device was kinked.There was blood and contrast present in the inflation lumen.The balloon was loosely folded, and contrast was present.At 9mm from the tip of the device, there was a 6mm longitudinal tear in the balloon.The distal end of the balloon was prolapsed, and the tip of the device was damaged.Product analysis confirmed the reported kink as there were hypotube kinks to the device.
 
Event or Problem Description
Reportable based on device analysis completed on 10aug2022.It was reported that shaft kink occurred.The target lesion was located in right coronary artery.A 2.50mm x 15mm emerge balloon catheter was advanced for dilation.However, during the procedure, the shaft was kinked outside the patient's body.The procedure was completed with another of the same device.There were no patient complications reported.The patient status was stable.However, returned device analysis revealed balloon longitudinal tear.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15234696
Report Number2134265-2022-08500
Device Sequence Number12335470
Product Code LOX
UDI-Device Identifier08714729806219
UDI-Public08714729806219
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2024
Device Model Number7133
Device Catalogue Number7133
Device Lot Number0027831876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale
Patient Weight65 KG